Officers say they felt light-headed after arriving at a vehicle crash scene
Three Winnipeg police officers learned first hand the importance of carrying naloxone after possibly coming into contact with fentanyl, a deadly opioid.
The three officers had responded to an accident scene in East Kildonan on Monday afternoon. The trio all began to feel light-headed shortly after arriving on scene and self -administered the opioid antidote which helped to stabilize them before they were transported to hospital.
Police say it is too early to confirm if the officers were exposed but other information led them to believe it was an opioid exposure.
Tests are being conducted and results are expected back in a couple of weeks.
Police have charged a 25 year old male with possession of a scheduled substance, failure to comply with a probation order, driving with an invalid licence and failure to remain at the scene of an accident.